MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752917
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported phacoemulsification tip was blocked during the sculpt mode of cataract surgery (with intraocular lens implant) and there was no aspiration of ophthalmic viscosurgical devices (ovds) and balanced salt solution (bss).The surgery was completed after replacing the product with another one.There was no report of patient impact.This report pertains to phacoemulsification tip involved in this reported event.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.No technical inquiries were received from the customer.A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phacoemulsification (phaco) tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information provided in b.5.And h.6 [food and drug administration (fda) patient event codes].Investigation results also updated (incomplete sample returned).Additional information provided in h.3., h.6.And h.11.No technical inquiries were received from the customer.One open tray with a cassette and tubing was received at the investigation site; however, no phaco tip was returned for evaluation for the report; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information, since the sample was not received at the manufacturing site, how and when the tip was blocked was unable to identify the root cause or origin of the reported event.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phaco tips are 100% visually inspected by trained operators using 30 times magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported phacoemulsification tip was blocked during the sculpt mode of cataract surgery (with intraocular lens implant) and there was no aspiration of ophthalmic viscosurgical devices (ovds) and balanced salt solution (bss).The surgery was completed smoothly with the same handpiece and the new pak with the new phaco tip.There was no impact to the patient.This report pertains to phacoemulsification tip involved in this reported event.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22606959
Report Number1644019-2025-02488
Device Sequence Number17507371
Product Code LRO
UDI-Device Identifier00380657529179
UDI-Public(01)00380657529179(17)261130(11)241208(10)175XH6
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752917
Device Lot Number175XH6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/12/2025
10/31/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/10/2025
11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE.
Patient SexUnknown